Initially I had jock itch on my scrotum skin. A doctor prescribed clotrimazole. I used this for the appropriate time
and the scrotum skin got red and had some irritated bumps. I
stopped using the anti-fungal but the redness and irritation didn't heal right away. I thought that I still had the fungus after a while so over the course of the next month or two I used a few different kinds of anti-fungals. The redness and itching never went away. I recently went to the doctor and he said that
the jock itch is gone. I told him that I still had redness and
that it itched on the lower part of the scrotum towards the groin
where there are some irritated raised bumps. After, the doctor
told me it wasn't jock itch I did some research on the internet
and realized that I gave myself irritant contact dermatitis. It says to take the irritant away and it will heal. It has been about 17 days since I took the anti-fungal away and it still itches and the redness it still there. It is on both sides of the scrotum but does not cover the entire scrotum. It has not spread and presents exactly as it did when it started. Sometimes in the morning when I first arise the skin looks almost normal,but within minutes as I begin to move about the reddness begins to appear. The only thing I am putting on it now is aveeno body wash and I don't use a wash cloth so it doesn't get irritated. I tried using ucerin plus intesive repair lotion and some other lotions, but it doesn't do any good. I think the alcohol in the lotion might even irritate it a little more. I tried using hydrocortisone 1% and the next morning instead of just the sides itching the whole scrotum was irritated and itching. I haven't used any hydrocortisone since. I have decided to just do nothing but use aveeno to wash it in the shower and leave it alone. The itch has gotten slightly better since I removed the irritant, but it seems like it is at a point where it has stopped getting better now. The areas on the side
of the scotum where I can see the bumps are redder and the itch will not go away. There is redness on other parts of the scrotum but it doesn't itch there. The bumps on the sides itch pretty bad at least once a day , but there is a little irritation all the time. The itching seems to be better in the afternoon and at night. Maybe it is the rubbing on the boxer shorts during the day.
My questions are as follows:
1)Is there anything I can do to relieve the itching or will
it go away on it's own ?
2)How long can I expect to have the redness / itch. months
, years, forever ? I read that the redness isn't as much of
a concern and it can take a long time to go away, but I have to at least relieve the itch or I will go crazy.
I agree that you most likely have a contact irritant dermatitis there. This can last weeks to months, but not forever.
In this situation it is best to stay away from steroids, even mild ones. To speed the healing, your doctor can consider safely prescribing Elidel or Protopic, two nonsteroidal anti-inflammatory creams.
Other than one of these, the less you do, the better. Mositurizing will help relieve the itch (Lubriderm, etc.)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.